Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 2, 2013, 9:27 PM MST. It took effect at Feb 2, 2013, 10:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2013, 9:27 PM MST (04:27 UTC)
- In effect from
- Feb 2, 2013, 10:00 PM MST
- Expired
- Feb 3, 2013, 9:03 AM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS75 KTFX 030427 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 927 PM MST SAT FEB 2 2013 MTZ009-031800- /O.NEW.KTFX.HW.W.0006.130203T0500Z-130203T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 927 PM MST SAT FEB 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL STRENGTHEN OVERNIGHT ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...AND CONTINUE INTO EARLY SUNDAY MORNING. WINDS ARE THEN EXPECTED TO DECREASE LATER SUNDAY MORNING AND INTO THE AFTERNOON. TRAVEL FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT DUE TO STRONG CROSSWINDS...ESPECIALLY ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF UP TO 65 MPH. HOWEVER...GUSTS COULD REACH 75 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
444 WWUS75 KTFX 031045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 345 AM MST SUN FEB 3 2013 MTZ009-031800- /O.CON.KTFX.HW.W.0006.000000T0000Z-130203T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 345 AM MST SUN FEB 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT WILL CONTINUE INTO SUNDAY MORNING. WINDS ARE EXPECTED TO DECREASE BY NOON SUNDAY. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT DUE TO STRONG CROSSWINDS ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
982 WWUS75 KTFX 031603 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 AM MST SUN FEB 3 2013 MTZ009-031715- /O.CAN.KTFX.HW.W.0006.000000T0000Z-130203T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 903 AM MST SUN FEB 3 2013 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WEST WINDS 15 TO 25 MPH WITH OCCCASIONAL GUSTS TO 35 MPH WILL CONTINUE THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:35 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 2, 4:35 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 435 PM MST Sat Feb 2 2013 UPDATED AVIATION SECTION .DISCUSSION... Tonight through Monday...Coastal ridge upper air pattern will continue to provide generally dry and mild conditions. Weak shortwave energy will move through the flow periodically but will mainly affect the Rocky Mountains. A lee side trof will develop Sunday night with breezy conditions along the east slopes. Wind speeds should remain below warning criteria. Temperatures will remain above seasonal averages to start the week. Emanuel Monday night through Saturday...Models are in good agreement on general trends during the period. Tuesday an upper ridge will move into central Montana. No precipitation is expected with the possible exception of the Rocky Mountain Front. Late Tuesday night and Wednesday morning models forecast a weak weather disturbance aloft to affect the forecast area. Expect scattered snow showers over the mountains with isolated snow showers for the southwest valleys. The plains should remain dry. Then Wednesday night expect a repeat of what was mentioned above for Tuesday. Later in the week a deep upper trough will develop over the western U.S. Models have come into better agreement in keeping most of the moisture and energy with this trough south of Montana however there will be a chance of snow showers over southwest Montana and the western mountains. On Saturday a strong upper ridge is forecast to extend from the eastern Pacific into British Columbia. Meanwhile a weather disturbance aloft will be moving south through central Canada. By this time the models do differ on the position of this weather disturbance but any associated precipitation should stay well away from northern Montana. As has been advertised for several days high temperatures should cool later in the week. Blank && .AVIATION... Updated 2335z. VFR conditions will prevail through the forecast period. High clouds will increase as a weak disturbance approaches the area late tonight. A lee side trough of low pressure will deepen as the disturbance moves trough early Sunday morning, resulting in a period of gusty westerly winds over the plains from KCTB to KGTF where winds will gust over 30 knots, a few gusts to 40 KTS are possible. Winds will diminish around 18Z Sunday. Langlieb && .PRELIMINARY POINT TEMPS/POPS... GTF 33 48 33 48 / 0 0 0 10 CTB 30 47 29 46 / 0 0 0 10 HLN 18 42 26 44 / 0 0 10 10 BZN 9 39 21 41 / 0 0 0 10 WEY 1 31 9 30 / 0 0 10 20 DLN 16 39 24 40 / 0 0 10 10 HVR 18 39 18 41 / 0 0 0 10 LWT 22 44 25 43 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM...BLANK AVIATION...LANGLIEB weather.gov/greatfalls
Hazardous weather outlook, Feb 2, 3:40 AM MST, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST SAT FEB 2 2013 MTZ008>015-044>055-031045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 340 AM MST SAT FEB 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.